Background Human papillomavirus (HPV) infection and associated diseases are a major global health burden, and the 9-valent HPV vaccine is widely used to reduce their incidence and mortality. This study reports the first documented case of arginine vasopressin (AVP) deficiency following 9-valent HPV vaccination, to highlight the need for clinical vigilance for potential post-vaccination adverse events. Case presentation A 30-year-old Chinese woman developed symptoms after her first dose of the 9-valent HPV vaccine in July 2023. This report details her clinical data, laboratory results, MRI findings, treatment, and follow-up outcomes. One day after vaccination, the patient developed polyuria and severe thirst, with no prior history of head trauma, peripartum events, or endocrine disorders. Laboratory tests confirmed AVP deficiency, and brain MRI showed pituitary stalk thickening and absence of the posterior pituitary bright spot, consistent with infundibulo-neurohypophysitis. Following treatment with desmopressin, her polyuria and polydipsia were well controlled. At 30 months of follow-up, the desmopressin dose had been reduced to 0.025 mg twice daily without symptom recurrence, and repeat MRI showed normalized pituitary morphology. Conclusion This is the first reported case of AVP deficiency possibly associated with 9-valent HPV vaccination. Although causality cannot be established from a single case, clinicians should be aware of new-onset polyuria and polydipsia after vaccination and consider AVP deficiency in the differential diagnosis.
No takes yet. Share an insight, caveat, or question.
Yao et al. (2026) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: